On the existence of Nash equilibria in an asymmetric tax competition game
In this methodological paper, we prove that the famous tax competition game introduced by Zodrow and Mieszkowski (1986) and Wildasin (1988) in which the capital is completely owned by foreigners possesses a Nash equilibrium even when the assumption of symmetric jurisdictions is dropped. The normality of both private and public goods is all that is needed concerning restrictions on preferences when a peculiar regime of taxation is ruled out. Moreover, we show that conditions about technology allowing for the existence of a Nash equilibrium are satisfied by most of the widely-used production functions.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Wilson, John Douglas, 1991.
"Tax competition with interregional differences in factor endowments,"
Regional Science and Urban Economics,
Elsevier, vol. 21(3), pages 423-451, November.
- Wilson, J.D., 1990. "Tax Competition With Interregional Differences In Factor Endowments," Working Papers 4, John Deutsch Institute for the Study of Economic Policy.
- Wooders, Myrna & Zissimos, Ben & Dhillon, Amrita, 2001.
"Tax Competition Reconsidered,"
The Warwick Economics Research Paper Series (TWERPS)
622, University of Warwick, Department of Economics.
- Amrita Dhillon & Myrna H. Wooders & Ben Zissimos, 2006. "Tax Competition Reconsidered," Vanderbilt University Department of Economics Working Papers 0602, Vanderbilt University Department of Economics.
- WILDASIN, David, .
"Nash equilibria in models of fiscal competition,"
CORE Discussion Papers RP
-804, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Wilson, John D., 1986. "A theory of interregional tax competition," Journal of Urban Economics, Elsevier, vol. 19(3), pages 296-315, May.
- Michael J. Keen & Christos Kotsogiannis, 2002. "Does Federalism Lead to Excessively High Taxes?," American Economic Review, American Economic Association, vol. 92(1), pages 363-370, March.
- Bucovetsky, S., 1991. "Asymmetric tax competition," Journal of Urban Economics, Elsevier, vol. 30(2), pages 167-181, September.
- Turnovsky, Stephen J., 1988.
"The gains from fiscal cooperation in the two-commodity real trade model,"
Journal of International Economics,
Elsevier, vol. 25(1-2), pages 111-127, August.
- Stephen J. Turnovsky, 1987. "The Gains from Fiscal Cooperation in the Two Commodity Real Trade Model," NBER Working Papers 2466, National Bureau of Economic Research, Inc.
- Laussel, Didier & Le Breton, Michel, 1998. "Existence of Nash equilibria in fiscal competition models," Regional Science and Urban Economics, Elsevier, vol. 28(3), pages 283-296, May.
- Philip J. Reny, 1999. "On the Existence of Pure and Mixed Strategy Nash Equilibria in Discontinuous Games," Econometrica, Econometric Society, vol. 67(5), pages 1029-1056, September.
- Zodrow, George R. & Mieszkowski, Peter, 1986. "Pigou, Tiebout, property taxation, and the underprovision of local public goods," Journal of Urban Economics, Elsevier, vol. 19(3), pages 356-370, May.
- Petchey, Jeffrey D. & Shapiro, Perry, 2009. "Equilibrium in fiscal competition games from the point of view of the dual," Regional Science and Urban Economics, Elsevier, vol. 39(1), pages 97-108, January.
- Paul Rothstein, 2007. "Discontinuous Payoffs, Shared Resources, and Games of Fiscal Competition: Existence of Pure Strategy Nash Equilibrium," Journal of Public Economic Theory, Association for Public Economic Theory, vol. 9(2), pages 335-368, 04.
- Wilson, John D., 1985. "Optimal property taxation in the presence of interregional capital mobility," Journal of Urban Economics, Elsevier, vol. 18(1), pages 73-89, July.
When requesting a correction, please mention this item's handle: RePEc:eee:regeco:v:41:y:2011:i:5:p:439-445. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.